Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Pain in knees. Wearing knee braces. What could this be?

I m a 24 year old female. I have had serious amount of pain in both knees where as I have to wear knee braces all the time or it feels like my knees are going to give way. It hurts in the knee cap area. I was very athletic in high school and possible hurt it then. What could this be and how do I stop my knees from hurting?
Asked On : Thu, 14 Mar 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

From the given description, It is evident that you are suffering from ANTERIOR KNEE PAIN (as your knee cap is hurting a lot).

This condition is more often seen in young athletic adults especially runners, so otherwise called as "runners knee". This condition usually in "wear & tear" of the cartilage of the patella (knee cap bone) and ocassionally the lower end of femur (thigh bone).

The basic management protocol for this condition is as follows -
* PHYSIOTHERAPY - to strengthen the Quadriceps muscle
* Avoiding "deep bending" movements of the knee
* Maintaining optimum body weight by reducing load on the joint surfaces
* Simple analgesics like acetaminophen as needed
* Glucosamine sulphate supplementation for atleast 3 months
* At times steroid injection into the joint will help

Clinical examination and special xray views are needed to diagnose the condition.

Hope this information is helpful. Good day
Answered: Mon, 5 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor